Alert archive / New York / River Flood Warnings in 2014
River Flood Warning 21, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 30, 2014, 12:23 AM EDT for Dutchess County, Ulster County, New York. It took effect at Apr 30, 2014, 12:53 AM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 12:23 AM EDT (04:23 UTC)
- In effect from
- Apr 30, 2014, 12:53 AM EDT
- Expired
- Apr 30, 2014, 3:19 AM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 85 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
776
WGUS41 KALY 300423
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1223 AM EDT WED APR 30 2014
NYC027-111-301105-
/O.NEW.KALY.FL.W.0021.140430T0453Z-140430T1105Z/
/POUN6.1.WT.140430T0453Z.140430T0500Z.140430T0505Z.NO/
1223 AM EDT WED APR 30 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* UNTIL 4 AM WEDNESDAY.
* AT 11 PM TUESDAY THE STAGE WAS...4.3 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 12 AM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 5.1 FEET AROUND
1 AM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 4 AM WEDNESDAY.
* IMPACT...AT 5.0 FEET...MINOR FLOOD STAGE. MINOR FLOODING OF
LOWLANDS...BOAT DOCKS AND BOAT LAUNCHES.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME WED WED WED THU THU
HUDSON RIVER
POUGHKEEPSIE 5.0 4.3 WED 12 AM 0.3 3.5 0.4 4.4 1.3
$$1 follow-up statement
339
WGUS81 KALY 300719
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
319 AM EDT WED APR 30 2014
NYC027-111-300749-
/O.CAN.KALY.FL.W.0021.000000T0000Z-140430T1105Z/
/POUN6.1.WT.140430T0452Z.140430T0531Z.140430T0619Z.NO/
319 AM EDT WED APR 30 2014
THE FLOOD WARNING IS CANCELLED FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* AT 2 AM WEDNESDAY THE STAGE WAS 4.8 FEET.
* FLOOD STAGE IS 5.0 FEET.
* IMPACT...AT 5.0 FEET...MINOR FLOOD STAGE. MINOR FLOODING OF
LOWLANDS...BOAT DOCKS AND BOAT LAUNCHES.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME WED WED WED THU THU
HUDSON RIVER
POUGHKEEPSIE 5.0 4.8 WED 03 AM 0.3 3.5 0.4 4.4 1.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 29, 9:48 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 29, 9:48 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
948 PM EDT TUE APR 29 2014
.SYNOPSIS...
A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL IMPACT OUR REGION
THIS EVENING INTO THE OVERNIGHT HOURS. PERIODS OF RAIN ARE
EXPECTED FOR TONIGHT THROUGH EARLY THURSDAY MORNING...WITH SOME
HEAVY RAIN POSSIBLE...ALONG WITH A FEW RUMBLES OF THUNDER AS WE GO
INTO LATE THURSDAY EVENING. TEMPERATURES WILL REMAIN COOL THROUGH
THE DAY ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
RAIN CONTINUES TO FILL IN AND DEVELOP AS IT TRACKS EAST...AND IS
AFFECTING THE ENTIRE REGION. THE RAIN SHOULD CONTINUE TO FEED OVER
THE ENTIRE REGION THROUGH MUCH OF THE NIGHT. TEMPERATURES ARE
STILL TRENDING TOWARD WET BULBS SO TEMPERATURES SHOULD FALL A
LITTLE MORE THIS EVENING UNTIL AFTER MIDNIGHT THEN HOLD STEADY.
JUST SOME MINOR ADJUSTMENTS TO THE FORECAST THROUGH TONIGHT.
WINDS WILL BE OUT OF THE EAST BETWEEN 15 TO 20 MPH WITH GUSTS UP TO
25 MPH AT TIMES AS A RIDGE AXIS WITH A LARGE SURFACE HIGH OVER THE
CANADIAN MARITIME FORMS A TIGHT PRESSURE GRADIENT WITH THE UPPER
LEVEL LOW OVER THE UPPER MIDWEST FORMING COMPACTS ISOBARS OVER THE
REGION.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
LATEST 12Z MODEL AND NUMERICAL GUIDANCE SHOW A VERY COMPLEX
FORECAST FOR THE SHORT TERM PERIOD. AS WE GO INTO THE DAY ON
WEDNESDAY...PRESSURE GRADIENT BETWEEN THE SURFACE HIGH PRESSURE NEAR
THE COAST OF MAINE AND THE UPPER LEVEL LOW IN THE MIDWEST WILL
ENHANCE SOUTHEASTERLY WINDS THROUGHOUT THE REGION. WINDS THROUGHOUT
THE DAY ON WEDNESDAY WILL BE SUSTAINED BETWEEN 15 TO 25 MPH WITH
GUST TO 40 MPH AT TIMES ESPECIALLY OVER THE CATSKILLS...WESTERN
ADIRONDACKS...MOHAWK VALLEY AND THE HIGH TERRAIN OF WESTERN NEW
ENGLAND GOING INTO THE LATE MORNING HOURS. ALONG WITH AN ESTABLISHED
PRESSURE GRADIENT...LATEST MODEL GUIDANCE DEPICTS A STRONG JET
MAXIMUM THAT WILL BE MORE ESTABLISHED AS WE GO INTO THE EARLY
AFTERNOON HOURS. LATEST GUIDANCE SHOWS 850 HPA WINDS APPROACHING 60
KNOTS. AT THIS TIME...WE DO NOT HAVE ANY WIND ADVISORIES DUE TO THE
LOW CONFIDENCE OF THE STRONG UPPER LEVEL WINDS MIXING DOWN TO THE
SURFACE. FUTURE UPDATES WILL SHOW MORE CONFIDENCE TO THE FORECAST
AND WHEN APPROPRIATE DECISIONS WILL BE MADE. PRECIPITATION WILL BE
WIDESPREAD THROUGHOUT THE ENTIRE REGION AS WE GO INTO WEDNESDAY
AFTERNOON AS ADDITIONAL SYNOPTIC FORCING ASSOCIATED WITH A SLOW
MOVING FRONTAL SYSTEM WILL FAVOR HEAVY QPF AMOUNTS ESPECIALLY SOUTH
OF THE IMMEDIATE CAPITAL REGION. HIGH TEMPERATURES ON WEDNESDAY WILL
RANGE FROM THE MID 40S TO LOWER 50S ACROSS THE REGION.
AS WE GO INTO WEDNESDAY NIGHT...WINDS WILL BEGIN TO DIMINISH TO 5 TO
10 KNOTS. A WARM SURGE OF AIR ALOFT WHERE T850 AND T925 BETWEEN 8C
AND 12C ACCORDING TO THE LATEST GUIDANCE WILL BEGIN TO MOVE
NORTHEAST INTO THE REGION. DIURNAL TEMPERATURE TRENDS HAVE BEEN
NEGATED FOR THIS TIME PERIOD AS TEMPERATURES WILL ONLY DROP A FEW
DEGREES BEFORE RISING RAPIDLY THROUGHOUT THE MORNING ON THURSDAY.
LOW TEMPERATURES ON WEDNESDAY WILL RANGE FROM THE LOWER 40S TO
UPPER 40S WITH WIDESPREAD RAIN THROUGHOUT THE REGION. CURRENTLY WE
HAVE A FLOOD WATCH FOR SECTIONS OF THE REGION FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING WITH THE MOST PERSISTENT QPF AMOUNTS EXIST
WHERE A RANGE OF ONE AND A HALF TO THREE INCHES OF RAIN AND ISOLATED
AREAS UP TO 4 INCHES IS POSSIBLE. PLEASE REFER TO THE HYDRO SECTION
OF THE AFD FOR FURTHER DETAILS AND OUR WEBSITE FOR THE LATEST
INFORMATION.
AS WE GO INTO EARLY THURSDAY MORNING...UPPER LEVEL ANALYSIS FAVORS
WEAK MID LEVEL LAPSE RATES TO SUPPORT A SCATTERED CHANCE OF AN
THUNDERSTORM SOUTH AND EAST OF THE IMMEDIATE CAPITAL REGION AS WARM
T850 AND T925 AND COOL T500 ASSOCIATED WITH THE EASTWARD PROGRESSION
OF THE UPPER LEVEL LOW SHOWS SOME FAVORABLE MID LEVEL ASCENT IS
POSSIBLE FOR THUNDERSTORM DEVELOPMENT. A WARM FRONT NEAR THE TRIPLE
POINT OVER THE LOWER HUDSON VALLEY WILL WORK ITS WAY NORTHEAST
THROUGH OUR SOUTHERN REGIONS BETWEEN 00Z AND 06Z THURSDAY SUPPORTING
FURTHER PROBABILITIES OF THUNDERSTORM DEVELOPMENT. THE CHANCE FOR
THUNDERSTORMS WILL DECREASE AFTER 12Z THURSDAY AS THE FORCING
MECHANISMS IN THE LOW LEVEL JET WILL BE OVER THE ATLANTIC AS WE GO
PAST 12Z THURSDAY. RAIN WILL LIKELY BE OVER THE REGION THURSDAY
MORNING BEFORE POPS WILL SLIGHTLY DIMINISH AS WE GO INTO THURSDAY
EVENING WITH SCATTERED SHOWERS. HIGH TEMPERATURES ON THURSDAY WILL
RANGE FROM THE UPPER 50S IN THE ADIRONDACKS TO MID AND UPPER 60S FOR
THE REST OF THE REGION. WITH A FEW BREAKS IN THE PRECIPITATION AT
TIMES...TEMPERATURES ON THURSDAY MAY EVEN REACH THE LOWER 70S FOR
PARTS OF THE MID HUDSON VALLEY. LOW TEMPERATURES ON THURSDAY WILL
RANGE FROM THE UPPER 30S TO MID 40 WITH A WESTERLY FLOW BETWEEN 10
TO 15 KNOTS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE LONG TERM PERIOD WILL BE CHARACTERIZED BY AN UNSETTLED WEATHER
PATTERN AS AN UPPER-LEVEL TROUGH LINGERS ACROSS THE REGION.
AT THE START OF THE LONG TERM PERIOD...A DEEP LONGWAVE TROUGH WILL
BE PARKED ACROSS THE REGION...WITH SEVERAL PIECES OF EMBEDDED
SHORTWAVE ENERGY ROTATING THROUGH IT. ONE OF THESE PIECES OF ENERGY
WILL BE MOVING ACROSS THE REGION THURSDAY NIGHT ALLOWING FOR A
CHANCE OF SHOWERS...WITH THE GREATEST THREAT ACROSS THE NORTHWEST
PORTION OF THE FORECAST AREA.
DURING THE DAY FRIDAY...A BRIEF PERIOD OF DRY WEATHER DURING THE
MORNING HOURS WILL GIVE WAY TO AFTERNOON INSTABILITY SHOWERS WITH
THE COLD POOL FROM THE UPPER-LEVEL LOW ALOFT. THESE SHOWERS WILL BE
SCATTERED IN NATURE...SO IT WILL NOT BE A COMPLETE WASHOUT FRIDAY.
SHOWERS WILL END ACROSS THE REGION FRIDAY NIGHT...EXCEPT FOR SOME
LINGERING SPRINKLES ACROSS HIGHER TERRAIN LOCATIONS...AS THE
LONGWAVE TROUGH BEGINS TO SLOWLY SHIFT EASTWARD. THIS SHIFT WILL BE
CAUSED BY A KICKER CLIPPER-TYPE SHORTWAVE THAT WILL BE APPROACHING
FROM THE GREAT LAKES REGION. THIS SYSTEM WILL MOVE ACROSS THE REGION
DURING MUCH OF THE WEEKEND...AS A WAVE OF LOW PRESSURE DEVELOPS
ACROSS THE SAINT LAWRENCE RIVER VALLEY POTENTIALLY ENHANCING
PRECIPITATION AMOUNTS SATURDAY NIGHT INTO SUNDAY. COLD TEMPERATURES
ACROSS HIGHER TERRAIN LOCATIONS OF THE SOUTHERN ADIRONDACKS MAY EVEN
GIVE WAY TO A RAIN/SNOW MIX DURING THE NIGHTTIME HOURS AS WELL.
OTHER THAN SOME LINGERING SHOWERS EARLY IN THE DAY MONDAY WITH
CYCLONIC FLOW AROUND THE EXITING UPPER-LEVEL TROUGH...HIGH PRESSURE
LOOKS TO BUILD ACROSS THE REGION BY TUESDAY WITH A RETURN OF DRIER
AND MORE TRANQUIL WEATHER FOR THE MIDDLE OF NEXT WEEK.
TEMPERATURES THROUGHOUT THE LONG TERM PERIOD WILL RUN SLIGHTLY BELOW
SEASONABLE LEVELS. HIGH TEMPERATURES WILL GENERALLY RANGE FROM THE
MID 50S TO LOW AND MID 60S...WITH LOW TEMPERATURES RANGING FROM THE
UPPER 30S TO MID 40S.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
PERIODS OF LIGHT RAIN SHOULD PREVAIL TONIGHT...WITH VFR CONDITIONS
TRENDING TO MVFR THROUGH THE NIGHT. STEADIER RAIN SHOULD FALL
THROUGH MUCH OF THEW DAY TOMORROW WITH MVFR AND IFR CEILINGS...AND
MVFR VISIBILITIES...POSSIBLE SOME BRIEF PERIODS OF IFR
VISIBILITIES. NOT INCLUDING IFR VISIBILITIES TOMORROW SINCE PERIODS
COULD BE RATHER BRIEF.
WINDS TONIGHT WILL BE SOUTHEAST AT AROUND 10-15 KTS. WINDS MAY
SHIFT MORE TO THE EAST LATE TONIGHT EXCEPT AT KGFL WHERE WINDS
WILL BE NE. WINDS ON WEDNESDAY WILL BE EAST TO SOUTHEAST AT 15 TO
25 KNOTS.
OUTLOOK...
WEDNESDAY NIGHT: HIGH OPERATIONAL IMPACT. DEFINITE SHRA...RA.
THURSDAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA.
THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
FRIDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
&&
.FIRE WEATHER...
FIRE WEATHER IS NOT EXPECTED THROUGH THURSDAY.
WIND GUSTS OF 25-35 MPH WILL BE POSSIBLE AT TIMES THIS
AFTERNOON...ESPECIALLY ACROSS HIGHER ELEVATIONS OF WESTERN NEW
ENGLAND. A LARGE AND SLOW MOVING...COMPLEX STORM SYSTEM WILL BEGIN
TO IMPACT OUR REGION TODAY...WITH MOSTLY CLOUDY SKIES...AND AN
INCREASING CHANCE FOR RAIN DURING THIS AFTERNOON. PERIODS OF RAIN
ARE THEN EXPECTED FOR TONIGHT THROUGH EARLY THURSDAY MORNING.
RAINFALL AMOUNTS ARE EXPECTED TO BE WELL OVER A QUARTER OF AN INCH
WITH RH VALUES BETWEEN 60 TO 80 PERCENT THROUGH THURSDAY.
&&
.HYDROLOGY...
A FLOOD WATCH HAS BEEN ISSUED FOR THE EASTERN CATSKILLS...MOHAWK
VALLEY...CAPITAL DISTRICT...MID HUDSON VALLEY...TACONICS...
BERKSHIRES AND LITCHFIELD COUNTY. IT IS EFFECT FROM 6 PM WEDNESDAY
EVENING THROUGH NOON THURSDAY.
THE LARGE SLOW MOVING LOW PRESSURE SYSTEM WILL IMPACT THE AREA
TONIGHT INTO THURSDAY RESULTING IN WIDESPREAD SHOWERS. THE HEAVIEST
RAINFALL IS EXPECTED LATE WEDNESDAY AFTERNOON AND NIGHT. TOTAL
RAINFALL AMOUNTS OF 1 1/2 TO 3 INCHES ARE EXCEPTED TONIGHT THROUGH
THURSDAY. THE HIGHER TOTALS ARE EXPECTED TO THE SOUTH AND EAST OF
THE CAPITAL DISTRICT. ENHANCED RAINFALL DUE TO THE SOUTHEAST LOW
LEVEL FLOW WILL OCCUR ESPECIALLY IN THE EASTERN CATSKILLS WITH
LOCALLY HIGHER AMOUNTS UP TO TO 4 INCHES POSSIBLE THERE.
CONFIDENCE IN THE QPF AMOUNTS IS NOT HIGH AND ENHANCED RAINFALL IN
THE SOUTHEAST FLOW COMPLICATES MATTERS. SIGNIFICANT WITHIN BANK
RISES ARE EXPECTED ON RIVERS AND STREAMS WITH MINOR FLOODING
POSSIBLE IS MORE RAIN FALLS THAN ANTICIPATED. HOWEVER...FLOODING
OF URBAN...POOR DRAINAGE AND LOW LYING AREAS LIKELY WITH THE HEAVY
RAINFALL.
THERE HAVE BEEN INDICATIONS FOR THE POTENTIAL FOR HEAVIER RAINFALL
ACROSS THE PORTION OF THE SOUTHERN ADIRONDACKS. SO FOR AREAS NOT IN
THE FLOOD WATCH...SOUTHERN ADIRONDACKS...THE LAKE GEORGE SARATOGA
AND SOUTHERN VERMONT...HAVE MENTIONED IN OUR HAZARDOUS WEATHER
OUTLOOK THAT THE EXPECTED RAINFALL WILL LEAD TO SIGNIFICANT WITHIN
BANK RISES ON RIVERS AND STREAMS AS WELL AS SOME FLOODING IN POOR
DRAINAGE AND LOW LYING AREAS. IF HIGHER RAINFALL AMOUNTS BECOME
MORE LIKELY THEN A FLOOD WATCH MAY BE NEEDED.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR CTZ001-013.
NY...FLOOD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR NYZ038>040-047>054-058>061-063>066.
MA...FLOOD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR MAZ001-025.
VT...NONE.
&&
SYNOPSIS...LFM
NEAR TERM...LFM/NAS
SHORT TERM...LFM
LONG TERM...IRL
AVIATION...NAS
FIRE WEATHER...LFM
HYDROLOGY...IAA/LFMHazardous weather outlook, Apr 29, 9:50 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 950 PM EDT TUE APR 29 2014 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 950 PM EDT TUE APR 29 2014 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MOHAWK VALLEY...CAPITAL DISTRICT...MID HUDSON VALLEY...TACONICS...BERKSHIRES AND LITCHFIELD COUNTY. .DAY ONE...OVERNIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...STRONG EAST TO SOUTHEAST WINDS ARE POSSIBLE WEDNESDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN. IF THE POTENTIAL INCREASES FOR WIND GUSTS OVER 45 MPH..THEN A WIND ADVISORY OR HIGH WIND WARNING WILL BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-041>043-082>084-VTZ013>015-301100- NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 950 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE LAKE GEORGE SARATOGA AND SOUTHERN VERMONT. .DAY ONE...OVERNIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LARGE SLOW MOVING LOW PRESSURE SYSTEM WILL IMPACT THE AREA TONIGHT INTO THURSDAY RESULTING IN WIDESPREAD SHOWERS. THE HEAVIEST RAINFALL IS EXPECTED LATE WEDNESDAY AFTERNOON AND NIGHT. TOTAL RAINFALL AMOUNTS OF 1 1/2 TO 2 INCHES ARE EXPECTED TONIGHT THROUGH THURSDAY. THIS RAINFALL WILL LEAD TO SIGNIFICANT WITHIN BANK RISES ON RIVERS AND STREAMS AS WELL AS SOME FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. IF HIGHER RAINFALL AMOUNTS BECOME MORE LIKELY THEN A FLOOD WATCH MAY BE NEEDED. IN ADDITION...STRONG EAST TO SOUTHEAST WINDS ARE POSSIBLE WEDNESDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN. IF THE POTENTIAL INCREASES FOR WIND GUSTS OVER 45 MPH..THEN A WIND ADVISORY OR HIGH WIND WARNING WILL BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 29, 11:22 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1122 PM EDT TUE APR 29 2014 MAZ001-025-VTZ013-014-301015- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...BENNINGTON... JACKSONVILLE...NEWFANE 1122 PM EDT TUE APR 29 2014 ...POCKETS OF FREEZING RAIN POSSIBLE FOR ELEVATIONS 2000 FEET AND ABOVE... TEMPERATURES HAVE FALLEN INTO THE LOWER TO MID 30S ACROSS HIGHER ELEVATIONS OF THE SOUTHERN GREEN MOUNTAINS...AND BERKSHIRES...WITH SOME TEMPERATURES NEAR FREEZING FOR ELEVATIONS NEAR AND ABOVE 2000 FEET. IN THESE AREAS...POCKETS OF FREEZING RAIN WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH A LIGHT ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH POSSIBLE...MAINLY ON COLDER SURFACES. SOME UNTREATED ROAD SURFACES MAY BECOME SLIPPERY IN THESE AREAS TOWARD DAYBREAK.
Nearby
River Flood Warnings in New York, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.